Alert archive / Wyoming / Tornado Warnings in 2010

Tornado Warning 4, NWS Riverton, WY

August 12, 2010Big Horn County, Wyoming

NWS Riverton, WY issued this tornado warning at Aug 12, 2010, 3:19 PM MDT for Big Horn County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2010, 3:19 PM MDT (21:19 UTC)
Expired
Aug 12, 2010, 3:45 PM MDT
In force
26 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Big Horn County, WY

The radar

The Billings radar (KBLX), 129 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2756 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WFUS55 KRIW 122119
TORRIW
WYC003-122145-
/O.NEW.KRIW.TO.W.0004.100812T2119Z-100812T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT THU AUG 12 2010

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 345 PM MDT

* AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HWY 310/789 MILE MARKER 220...OR 14 MILES
  SOUTH OF LOVELL...AND MOVING NORTHEAST AT 15 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL BIG
  HORN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4492 10823 4462 10783 4453 10829 4465 10847
TIME...MOT...LOC 2119Z 223DEG 14KT 4466 10829

$$

BERC
1 follow-up statement
869 
WWUS55 KRIW 122132
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
332 PM MDT THU AUG 12 2010

WYC003-122145-
/O.CON.KRIW.TO.W.0004.000000T0000Z-100812T2145Z/
BIG HORN WY-
332 PM MDT THU AUG 12 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BIG HORN COUNTY IN
NORTH CENTRAL WYOMING UNTIL 345 PM MDT...

AT 319 PM MDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR HWY 310/789 MILE MARKER 220...OR 13 MILES SOUTHEAST OF
LOVELL...MOVING NORTHEAST AT 15 MPH.

THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL BIG HORN
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON 
YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4492 10823 4462 10783 4453 10829 4465 10847
TIME...MOT...LOC 2132Z 223DEG 14KT 4469 10824

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 12, 3:04 PM MDT, 15 minutes earlier.

Area forecast discussion, Aug 12, 3:04 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
304 PM MDT THU AUG 12 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY
TWO MAIN SYNOPTIC SCALE FEATURES WILL AFFECT THE CWA OVER THE
SHORT TERM. THE FIRST IS A POSITIVELY TILTED TOUGH
CURRENTLY EXTENDING FROM SW SASKATCHEWAN INTO SERN IDAHO. A COLD
FRONT ON THE LEADING EDGE OF THIS TROUGH IS MOVING THROUGH CENTRAL
AND WESTERN WYOMING THIS AFTERNOON. LEFT EXIT REGION DYNAMICS
ASSOCIATED WITH A 75 KT JET MAX HAVE ENHANCED SHOWERS AND
THUNDERSTORM ACTIVITY...EXTENDING FROM THE BIG HORN BASIN TO STAR
VALLEY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM AND MOVE
NORTHEAST ALONG THE FRONTAL BOUNDARY AS IT MOVES EASTWARD THROUGH
THE EVENING. WIND WILL BECOME MORE NORTHERLY FOR A FEW HOURS POST
FROPA BUT WILL RETURN TO SOUTHWESTERLY OVER MUCH OF THE
AREA...PARTICULARLY THE SOUTH...AS THE LOCAL PRESSURE GRADIENT
INCREASES AHEAD OF ANOTHER CANADIAN TROUGH. MODELS IN GOOD
AGREEMENT...BRINGING A VORT MAX...CURRENTLY OVER THE CENTRAL
BRITISH COLUMBIA...ALBERTA BORDER SOUTHWARD AND WILL ROUND THE
BASE OF THE LONG WAVE TROUGH ON FRIDAY. THIS WILL BRING A STRONGER
COLD FRONT THROUGH THE CWA LATE FRIDAY. HAVE INCREASED POPS IN THE
NORTHERN MOUNTAINS FRIDAY NIGHT BUT MAY NEED TO INCREASE POPS
FURTHER AS SYSTEM APPROACHES. THE UNCERTAINTY IS AVAILABLE
MOISTURE IN THE NORTH IN THE WAKE OF TODAYS FROPA. HAVE LEFT
ISOLATED POPS IN FOR SATURDAY AFTERNOON AS SOME INSTABILITY
RETURNS WHILE A RESIDUAL BOUNDARY REMAINS IN PLACE. SUNDAY WILL
SEE A RETURN OF FAIR WEATHER AS A LARGE RIDGE STRENGTHENS OVER THE
EASTERN PACIFIC...AND WEAK NORTHWESTERLY FLOW ENCOMPASSES THE
INTERMOUNTAIN WEST.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
MODELS IN REASONABLE AGREEMENT TO START THE MEDIUM RANGE PERIOD
BUT THEN THE GFS DEVELOPS A SERIES OF UPPER LOWS OVER THE NW WHICH
ALLOWS A SW FLOW MONSOON TO DEVELOP AS EARLY AS TUESDAY NIGHT AND
CONTINUE THROUGH THURSDAY. THE REST OF THE GUIDANCE GENERALLY
KEEPS THE NW FLOW OVER THE AREA BUT NOT AS STRONG AS LAST NIGHT.
LEANING TOWARDS THE CONSENSUS...NW FLOW...FOR NOW WHICH WILL
REQUIRE LITTLE CHANGE TO THE GOING FORECAST. GENERALLY KEEPING
ISOLATED STORMS EAST OF THE DIVIDE SUNDAY THROUGH
WEDNESDAY...ESPECIALLY IN NW FAVORED AREAS. GOING DRY ON THURSDAY
WITH POTENTIAL RIDGE AXIS FINALLY MOVING CLOSER OVERHEAD.
TEMPERATURES WILL BE HIGHLY CONTINGENT ON WHICH MODEL WINS OUT
OVER TIME. CURRENT FORECAST IS WEIGHTED TOWARDS THE NW FLOW
CONTINUING AND THUS COOLER THAN THE GFS WOULD INDICATE BUT NOT
NEARLY AS COOL AS THE ECMWF WOULD GIVE US TUESDAY INTO WEDNESDAY.

&&

.AVIATION...
PREDOMINANTLY VFR CONDITIONS FOR THE NEXT 36 HOURS...AS A WEATHER
SYSTEM MOVES EASTWARD THROUGH THE STATE.  AREAS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVERNIGHT PRIMARILY IN THE NORTHERN
TWO-THIRDS OF THE STATE...WITH LOCAL MVFR CONDITIONS UNDER AND
AROUND THE CONVECTIVE ACTIVITY.  AHEAD OF THE COOL FRONT FROM THE
WEST...SOUTHWEST WINDS OF 15 TO 25 MPH WILL OCCUR IN THE EARLY
EVENING...WITH A SHIFT TO THE NORTH-NORTHWEST TOWARD
MIDNIGHT...ESPECIALLY AROUND KCPR.  A STRONGER COLD FRONT WILL MOVE
DOWN FROM MONTANA FRIDAY AFTERNOON...IMPACTING THE NORTHERN PARTS OF
THE STATE FIRST...THEN MOVING INTO CENTRAL WYOMING BY SUNSET.
NUMEROUS SHOWERS ARE EXPECTED ACROSS NORTHERN WYOMING FRIDAY EVENING
INTO SATURDAY MORNING ALONG AND BEHIND THE FRONT...WITH MVFR
CONDITIONS FROM KP60...TO KCOD...TO KBYG.

&&

.FIRE WEATHER...
DRY AND WINDY CONDITIONS WILL REMAIN THROUGH THE EVENING IN
NATRONA AND SWEETWATER COUNTIES. HOWEVER...A COLD FRONT MOVING
THROUGH THE AREA WILL BRING A CHANGE TO NORTHERLY WIND AND BRING
COOLER TEMPERATURES...INCREASING THE RELATIVE HUMIDITY OVER THE
AREA. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE AS THE FRONT
PASSES THROUGH TONIGHT. COOLER TEMPERATURES BEHIND THE FRONT WILL
KEEP RH VALUES ABOVE 20 PERCENT ON FRIDAY. AN INCREASED PRESSURE
GRADIENT WILL KEEP WINDY CONDITIONS ACROSS THE AREA...AS A COLDER
AIRMASS MOVES IN FROM THE NORTH ON FRIDAY. SOUTHWESTERLY WIND OF
15 TO 25 MPH WILL ONCE AGAIN BE SUPPLANTED BY A BREEZY TO WINDY
NORTHERLY WIND AS FRIDAYS COLD FRONT MOVES SOUTHWARD ACROSS THE
STATE THROUGH THE AFTERNOON AND EVENING HOURS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING WYZ020.

&&

SHORT TERM...BERC
LONG TERM...SKRBAC
AVIATION...MCDONALD
FIRE WEATHER...BERC
Hazardous weather outlook, Aug 12, 5:00 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU AUG 12 2010

WYZ001>020-022>030-131100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU AUG 12 2010

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR THE LOWER
ELEVATIONS OF NATRONA COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE MOVEMENT OF AN AREA OF LOW PRESSURE WILL BRING ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF CENTRAL AND
WESTERN WYOMING. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM MAY
CONTAIN GUSTY WIND TO 50 MPH...PERIODS OF HEAVY RAINFALL AND SMALL
HAIL.

SINCE THIS SYSTEM WILL REACH EASTERN WYOMING DURING THE LATER PART
OF THE DAY...FIRE WEATHER CONCERNS ARE EXPECTED ACROSS THE LOWER
ELEVATIONS OF NATRONA COUNTY. THIS AREA WILL SEE DAYTIME HUMIDITY
OF 10 TO 15 PERCENT...WHICH WILL COMBINE WITH INCREASED
SOUTHWESTERLY WIND OF 15 TO 20 MPH WITH GUSTS IN EXCESS OF 30 MPH
AND CRITICALLY DRY FUELS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTH
AND POSSIBLY CENTRAL SECTIONS ON FRIDAY ALONG WITH MUCH COOLER
CONDITIONS FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WIND GUSTS OVER 40 MPH...RAINFALL AND
ANY HAIL. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 12, 1:46 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
146 PM MDT THU AUG 12 2010

WYZ002-014>016-122030-
ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-WIND RIVER MOUNTAINS WEST WY-
146 PM MDT THU AUG 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUBLETTE AND
NORTHWESTERN FREMONT COUNTIES UNTIL 230 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION PASS...OR 12 MILES SOUTHWEST OF
DUBOIS...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
DUBOIS AROUND 205 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4375 10963 4349 10918 4325 10981 4349 11005
TIME...MOT...LOC 1946Z 236DEG 21KT 4344 10979

MCDONALD
Special weather statement, Aug 12, 2:13 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT THU AUG 12 2010

WYZ012-013-023-024-122100-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-
213 PM MDT THU AUG 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY
UNTIL 300 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF THAYNE...OR 15 MILES NORTHWEST OF
AFTON...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STAR VALLEY REST AREA...THAYNE...AND FREEDOM AROUND 220 PM MDT.
BEDFORD AROUND 230 PM MDT.
TURNERVILLE AROUND 235 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4321 11106 4318 11059 4263 11062 4261 11105
TIME...MOT...LOC 2012Z 264DEG 22KT 4289 11108

MCDONALD
Special weather statement, Aug 12, 2:20 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
220 PM MDT THU AUG 12 2010

WYZ003-122100-
CODY FOOTHILLS WY-
220 PM MDT THU AUG 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
300 PM MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MEETEETSE...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MEETEETSE AROUND 230 PM MDT.
STATE HWY 120 MILE MARKER 60 AROUND 250 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4435 10906 4426 10874 4400 10898 4408 10919
TIME...MOT...LOC 2020Z 203DEG 14KT 4412 10903

MCDONALD
Special weather statement, Aug 12, 3:01 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
301 PM MDT THU AUG 12 2010

WYZ017-018-122200-
LANDER FOOTHILLS-WIND RIVER BASIN-
301 PM MDT THU AUG 12 2010

CONVECTIVE ACTIVITY OVER THE WIND RIVER MOUNTAINS HAS PRODUCED GUSTY
OUTFLOW WINDS DOWN THE EAST SLOPES.  THE EASTERN FOOTHILLS OF THE
MOUNTAINS...AND THE WESTERN PORTIONS OF THE WIND RIVER BASIN...ARE
LIKELY TO EXPERIENCE 40 TO 55 MPH WIND GUSTS WITH SUSTAINED WIND OF
25 TO 30 MPH OVER THE NEXT HOUR.  RESIDENTS AND THOSE OUTDOORS
SHOULD SECURE ITEMS WITH THE STRONG WINDS.

MCDONALD
Special weather statement, Aug 12, 3:05 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
305 PM MDT THU AUG 12 2010

WYZ003>006-122145-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
305 PM MDT THU AUG 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN AND
SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 345 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MEETEETSE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 120 MILE MARKER 60 AROUND 315 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4442 10866 4418 10845 4404 10889 4419 10902
TIME...MOT...LOC 2105Z 238DEG 11KT 4417 10885

MCDONALD
Special weather statement, Aug 12, 3:08 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MDT THU AUG 12 2010

WYZ004-122145-
NORTH BIG HORN BASIN WY-
308 PM MDT THU AUG 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN NORTH
CENTRAL WYOMING UNTIL 345 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 310/789 MILE MARKER 220...OR 15 MILES
NORTHWEST OF GREYBULL...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4484 10824 4461 10797 4448 10834 4463 10850
TIME...MOT...LOC 2107Z 239DEG 4KT 4460 10831

MCDONALD

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:37 PM MDTFire Weather WatchRIWNatrona6 hr
Aug 11, 10:40 PM MDTSpecial Weather StatementRIW35 min
Aug 12, 2:34 AM MDTRed Flag WarningRIWNatrona16 hr
Aug 12, 1:46 PM MDTSpecial Weather StatementRIW44 min
Aug 12, 2:13 PM MDTSpecial Weather StatementRIW47 min
Aug 12, 2:20 PM MDTSpecial Weather StatementRIW40 min
Aug 12, 3:05 PM MDTSpecial Weather StatementRIW40 min
Aug 12, 3:08 PM MDTSpecial Weather StatementRIWBig Horn37 min
Aug 12, 3:17 PM MDTAreal Flood AdvisoryRIWPark103 min
Aug 12, 3:30 PM MDTSpecial Weather StatementRIWBig Horn45 min
Aug 12, 3:46 PM MDTSevere Thunderstorm WarningRIWBig Horn44 min
Aug 12, 4:29 PM MDTSpecial Weather StatementRIWBig Horn46 min
Aug 12, 4:37 PM MDTSpecial Weather StatementRIWWashakie38 min

Nearby

Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.